Bed Wetting-desipramine-Norpramin

Bed Wetting-desipramine-Norpramin

  • In 1993 4 children died who were taking¬†Norpramin. ¬†3 more children were reported to have died in the next issue of the Journal.
  • In 1992, there were 4.6 million prescriptions for desipramine for children 18 and under, according to National Institute of Mental Health data.
  • At that time FDA said that they are aware of the reports of the four sudden deaths and that they are monitoring the situation.
  • FDA also said that the drug is not recommended for use in children and there are two warnings on the label to that effect.
  • People must make an attempt to know what is happening after 20 years from the date of publishing of this report.
  • The new safety information states that extreme caution should be used when this drug is given to patients who have a family history of sudden death, cardiac dysrhythmias, and cardiac conduction disturbances,” according to an alert sent from MedWatch, the FDA’s safety information and adverse event reporting program.The FDA and the manufacturer also warn that some patients may have seizures before cardiac dysrhythmias and death. Desipramine overdose is more likely to result in death than overdose with other tricyclic antidepressants, notes a company letter sent to healthcare professionals.

After 20 years of monitoring the deaths from the drugs, the FDA is thinking of changing the warning labels of the medicines. 

  • On December 2, 2009, FDA warned healthcare professionals to use caution when prescribing the antidepressant desipramine hydrochloride (Norpramin) in patients with a family history of dysrhythmias or sudden cardiac death.
  • “The new safety information states that extreme caution should be used when this drug is given to patients who have a family history of sudden death, cardiac dysrhythmias, and cardiac conduction disturbances,” according to an alert sent today from MedWatch, the FDA’s safety information and adverse event reporting program.
  • The FDA and the manufacturer also warn that some patients may have seizures before cardiac dysrhythmias and death. Desipramine overdose is more likely to result in death than overdose with other tricyclic antidepressants, notes a company letter sent to healthcare professionals.
  • The “warnings” and “overdosage” sections of the drug’s labeling are being changed to reflect these potential adverse events.

Leave a Reply

Your email address will not be published. Required fields are marked *

This site uses Akismet to reduce spam. Learn how your comment data is processed.